Table of Contents Author Guidelines Submit a Manuscript
International Journal of Antennas and Propagation
Volume 2012, Article ID 151287, 7 pages
http://dx.doi.org/10.1155/2012/151287
Review Article

Useful Solutions for Plane Wave Diffraction by Dielectric Slabs and Wedges

D.I.E.I.I., University of Salerno, Via Ponte Don Melillo, Salerno, 84084 Fisciano, Italy

Received 8 March 2012; Accepted 5 April 2012

Academic Editor: Francesco Soldovieri

Copyright © 2012 Gianluca Gennarelli and Giovanni Riccio. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This work presents an overview of available uniform asymptotic physical optics solutions for evaluating the plane wave diffraction by some canonical geometries of large interest: dielectric slabs and wedges. Such solutions are based on a physical optics approximation of the electric and magnetic equivalent surface currents in the involved scattering integrals. The resulting diffraction coefficients are expressed in terms of the geometrical optics response of the considered structure and the standard transition function of the Uniform Geometrical Theory of Diffraction. Numerical tests and comparisons make evident the effectiveness and reliability of the presented solutions.